Alert archive / Utah / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 21, 2002, 4:10 PM MDT for Davis County, Salt Lake County, Utah. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2002, 4:10 PM MDT (22:10 UTC)
- Expired
- Jun 21, 2002, 4:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Davis County, UT, Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 72 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 3010 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 212210 SVRSLC UTC011-035-212245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 PM MDT FRI JUN 21 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR HIGH WINDS FOR... SOUTHEASTERN DAVIS COUNTY IN UTAH THIS INCLUDES THE CITY OF BOUNTIFUL WESTERN SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...WEST VALLEY CITY...SALT LAKE CITY... MURRAY * UNTIL 445 PM MDT * AT 403 PM MDT...WEATHER SPOTTERS REPORTED A THUNDERSTORM WITH STRONG MICROBURST WINDS 2 MILES WEST OF KEARNS...OR ABOUT 4 MILES SOUTHWEST OF WEST VALLEY CITY...MOVING NORTH AT 30 MPH. THESE WINDS AND ASSOCIATED BLOWING DUST WILL IMPACT AREAS FROM WEST VALLEY CITY NORTHWARD TO SOUTHERN DAVIS COUNTY. THAT INCLUDES INTERSTATE 80 WEST OF INTERSTATE 15 AND ALSO THE SALT LAKE INTERNATIONAL AIRPORT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4051 11215 4053 11192 4095 11183 4093 11219
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:20 PM MDT, 50 minutes earlier.
Area forecast discussion, Jun 21, 3:20 PM MDT, 50 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT FRI JUN 21 2002 .SYNOPSIS...A TROUGH WILL MOVE THROUGH THE AREA TONIGHT AND SATURDAY. HIGH PRESSURE WILL RETURN SUNDAY AND REMAIN THROUGH AT LEAST MID WEEK. .DISCUSSION...LOTS OF WIND AND JUST A FEW ISOLATED MOUNTAIN THUNDERSTORMS SO FAR WITH ALL THE ACTION ASSOCIATED WITH THE SHORT WAVE STILL OVER NV AND THE SIERRA. THIS WILL GRADUALLY MOVE OVER THE FORECAST AREA TONIGHT AND LINGER THROUGH SATURDAY. WIND SHOULD DIE OFF AFTER DARK SO HAVE KEPT WIND ADVISORY OVER THE SOUTH UNTIL 9 PM. EXPECT WIDESPREAD THUNDER AND GUSTY WINDS TONIGHT BUT NOT MUCH RAIN DUE TO RELATIVELY DRY LOW LEVELS. BEST CHANCE OF MEASURABLE RAIN WILL BE OVER THE NORTH AND THE MOUNTAINS. COOLER STATEWIDE SAT THEN GRADUAL WARMING SUN/MON...AND THEN JUST PLAIN HOT TUESDAY THROUGH FRIDAY WITH MODELS ALL SIMILAR ON BUILDING A BIG RIDGE OVER THE AREA. LATEST MRF HAS A BIT MORE MOISTURE IN THE RIDGE THAN YESTERDAYS RUN...BUT STILL ONLY AT HIGH LEVELS AND MAINLY ALONG THE EAST PORTION OF THE FORECAST AREA. HAVE COVERED THIS WITH DAILY ISOLATED THUNDERSTORMS OVER THE MOUNTAINS EACH AFTERNOON. SLC 331- CDC 21-- DUNN .SLC...NONE.
Nearby
Severe Thunderstorm Warnings in Utah, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.